Alert archive / Alabama / Tornado Warnings in 2025
Tornado Warning 11, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Mar 15, 2025, 1:32 PM CDT for Marion County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2025, 1:32 PM CDT (18:32 UTC)
- Expired
- Mar 15, 2025, 2:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Marion County, AL
The radar
The Columbus AFB radar (KGWX), 48 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 12:25 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 476 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
682
WFUS54 KBMX 151832
TORBMX
ALC093-151900-
/O.NEW.KBMX.TO.W.0011.250315T1832Z-250315T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
132 PM CDT Sat Mar 15 2025
The National Weather Service in Birmingham has issued a
* Tornado Warning for...
Northwestern Marion County in northwestern Alabama...
* Until 200 PM CDT.
* At 132 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Tremont, or 11 miles southeast of Fulton, moving
northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Shottsville and Bexar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3431 8792 3412 8820 3432 8817
TIME...MOT...LOC 1832Z 219DEG 49KT 3416 8824
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
86/Martin3 follow-up statements
754
WWUS54 KBMX 151841
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
141 PM CDT Sat Mar 15 2025
ALC093-151900-
/O.CON.KBMX.TO.W.0011.000000T0000Z-250315T1900Z/
Marion AL-
141 PM CDT Sat Mar 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
NORTHWESTERN MARION COUNTY...
At 141 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Tremont, or 11 miles northwest of Hamilton, moving
northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Shottsville and Bexar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3431 8792 3412 8820 3432 8817
TIME...MOT...LOC 1841Z 219DEG 49KT 3426 8814
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
86/Martin080
WWUS54 KBMX 151850
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
150 PM CDT Sat Mar 15 2025
ALC093-151900-
/O.CON.KBMX.TO.W.0011.000000T0000Z-250315T1900Z/
Marion AL-
150 PM CDT Sat Mar 15 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
NORTHWESTERN MARION COUNTY...
At 149 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southeast of Red Bay, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Shottsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3431 8792 3417 8813 3432 8817
TIME...MOT...LOC 1849Z 219DEG 49KT 3435 8806
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
86/Martin587 WWUS54 KBMX 151852 SVSBMX Severe Weather Statement National Weather Service Birmingham AL 152 PM CDT Sat Mar 15 2025 ALC093-151902- /O.EXP.KBMX.TO.W.0011.000000T0000Z-250315T1900Z/ Marion AL- 152 PM CDT Sat Mar 15 2025 ...THE TORNADO WARNING FOR NORTHWESTERN MARION COUNTY WILL EXPIRE AT 200 PM CDT... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning will be allowed to expire. A Tornado Watch remains in effect until 800 PM CDT for northwestern Alabama. && LAT...LON 3431 8792 3417 8813 3432 8817 TIME...MOT...LOC 1852Z 219DEG 49KT 3437 8804 $$ 86/Martin
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Mar 15, 12:48 PM CDT, 44 minutes earlier. Its key messages:
- Issued at 1248 PM CDT FRI MAR 14 2025
- A severe weather outbreak is expected across much of the region this afternoon through early Sunday morning with a High (Level 5 of 5) risk for severe weather across much of our west and central counties and a Moderate (Level 4 of 5) across our east and southeast counties.
- There is a Moderate (Level 3 of 4) risk of excessive rainfall across much of our northern counties and a Slight (Level 2 of 4) risk of excessive rainfall across all but the southern quarter of the forecast area where there is a Marginal (Level 1 of 4) risk of excessive rainfall. From now through Sunday morning, expect 2 to 4 inches of rainfall and a flood watch remains in effect for the northwest portions of Central Alabama.
Area forecast discussion, Mar 15, 12:48 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1248 PM CDT Sat Mar 15 2025 ...New SHORT TERM... .KEY MESSAGES... Issued at 1248 PM CDT FRI MAR 14 2025 - A severe weather outbreak is expected across much of the region this afternoon through early Sunday morning with a High (Level 5 of 5) risk for severe weather across much of our west and central counties and a Moderate (Level 4 of 5) across our east and southeast counties. - There is a Moderate (Level 3 of 4) risk of excessive rainfall across much of our northern counties and a Slight (Level 2 of 4) risk of excessive rainfall across all but the southern quarter of the forecast area where there is a Marginal (Level 1 of 4) risk of excessive rainfall. From now through Sunday morning, expect 2 to 4 inches of rainfall and a flood watch remains in effect for the northwest portions of Central Alabama. && .SHORT TERM... (This afternoon through Sunday) Issued at 1248 PM CDT SAT MAR 15 2025 This afternoon. Broad ridging was centered over the Bahamas and Southeast Florida while a broad mid-level trough was over the South-Central Plains. A deep occluded low was positioned over Northwest Wisconsin. A strong cold front extended south from the occluded low well to our north that extends south and southwest through Illinois and extending toward the ArkLaTex Region early this afternoon. Global and regional numerical models are in solid agreement with a 120-140 upper level jet moving over much of the western and central counties later this afternoon into tonight. This jet max corresponds to a strong mid-level impulse that will round the trough base over Eastern Texas early this afternoon and swing east over the ArkLaTex this afternoon and continue east over Mississippi and Alabama this evening and overnight. Many ingredients are in place, as sampled by local and regional soundings from this morning up to the present time. Abundant wind shear exists with more than sufficient instability as surface temperatures continue to warm into the 70s across all but the far northern and northeast counties as of this writing. Some locations across the south and east will likely see highs in the lower 80s later this afternoon. A deepening plume of rich low-level moisture is continuing to advect into the area from the south with dew points in the 60s generally west of Interstate 65 at this time with readings in the upper 60s across the far western counties now. The moist environment will allow cloud base heights to lower through the late afternoon and overnight, making it easier for circulations aloft to extend down towards the surface. Expect increasing clouds from the west with windy conditions intensifying through the afternoon and into the night as a heavy convective line of storms gradually approaches from the west. Favorable conditions exists for some supercell structures to develop and exist ahead of the convective line, these storms will have the best strong/long duration tornado potential along with the greatest large hail risk. Damaging straight-line winds along with a QLCS embedded tornado risk will accompany the line of storms that is expected to gradually grow upscale into a long squall line with time through the afternoon and evening as strong forcing aloft moves eastward into the state. Winds will remain gusty from the south with speeds from 15-30 mph and higher gusts from 20-40 mph at times even ahead of the heavy convection. High temperatures will range from the lower 70s far northwest to the lower 80s east and southeast. Tonight. The broad mid-level trough will move east over the Mid-South Region overnight as favorable dynamical forcing along with strong shear and more than sufficient instability continues to support heavy convection with severe thunderstorms pushing east across the central and eastern portions of the forecast area. The occluded low will move further northeast, becoming positioned north of Lake Superior with the associated cold front extended south through the Ohio and Tennessee Valley Regions and southward across Eastern Mississippi by sunset. An extensive squall line is expected to congeal and plow eastward across the rest of the area with lingering supercell potential ahead of the convective line. ALl modes of severe weather will remain possible through the early morning hours before the surface front pushes east of the area into Georgia. Gusty winds will persist ahead of the convective line with wind speeds from the south at 15-30 mph with gusts 20-40 mph while northwest winds from 10-20 mph with gusts to 30 mph will be possible behind the front across the west and central portions of the area. Low temperatures will range from near 50 far northwest to readings near 60 toward daybreak on Sunday morning. Sunday. The broad mid-level trough will continue to move east with the trough base becoming positioned over the Central Gulf Coast Region towards late afternoon on Sunday. The primary cold front will move east into Georgia after sunrise while a secondary cold front will move east into the area through the day on Sunday. Winds will initially be from the southwest early in the day from 5-15 mph then will decrease to 5-10 mph later in the day as a more northwesterly flow develops areawide. Cloud cover will decrease across the southwest and southern counties through the afternoon while some thicker clouds will linger over the northern half of the area where small (10-20%) chances for some shower activity will linger through late afternoon. High temperatures will range from the upper 50s far northwest to the upper 70s far southeast. 05 && .LONG TERM... (Sunday night through next Friday) Issued at 236 AM CDT SAT MAR 15 2025 Drier weather is anticipated to start the week. Ridging will build in by Monday, with surface high pressure dominating the South. Highs on Tuesday and Wednesday should rebound into the upper 70s to near 80 ahead of the next upper trough approaching the area by Wednesday night. A surface low crossing the Plains into the Great Lakes region will drag a cold front through the area Thursday, with rain chances returning. Thunder is a possibility but isn't explicitly forecast at this time. Late week looks cooler behind the front. 12 && .AVIATION... (18Z TAFS) Issued at 1129 AM CDT SAT MAR 15 2025 Expect deteriorating flying conditions through the afternoon hours as a heavy line of rain and thunderstorms with some severe storms will approach the area from the west. Expect a duration of thunderstorm activity with increasing surface wind gusts ahead of this activity with the highest winds within the activity. Thunderstorm potential will decrease toward midnight across the western areas with this activity lingering closer to sunrise on Sunday morning across the eastern locations. Some lingering showers will be possible into Sunday morning with the better chances north and east while the lower-level winds gradually decrease with time though the day. 05 && .FIRE WEATHER... Min RH values should remain above 50 percent west of I-65, while some eastern areas may dip to 40 percent. Southerly flow will continue today, with winds sustained greater than 15 mph and gusts up to 35-40 mph. This will continue heightened fire weather concerns ahead of an expected severe weather outbreak this afternoon and into the overnight. RH values Sunday are likely to fall to around 35 percent, and fall even lower to around 25 percent on Monday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 81 54 68 36 / 50 90 30 10 Anniston 82 54 70 38 / 30 90 30 10 Birmingham 81 54 67 39 / 60 100 20 0 Tuscaloosa 78 53 66 39 / 90 100 10 0 Calera 80 55 68 40 / 60 100 20 0 Auburn 81 57 73 42 / 10 90 30 0 Montgomery 83 58 73 41 / 30 90 20 0 Troy 82 57 75 41 / 20 90 20 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 AM CDT Sunday for the following counties: Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers-Cherokee- Chilton-Clay-Cleburne-Coosa-Dallas-Elmore-Etowah-Fayette-Greene- Hale-Jefferson-Lamar-Lee-Lowndes-Macon-Marengo-Marion-Montgomery- Perry-Pickens-Pike-Randolph-Russell-Shelby-St. Clair-Sumter- Talladega-Tallapoosa-Tuscaloosa-Walker-Winston. Flood Watch through late tonight for the following counties: Blount-Fayette-Lamar-Marion-Walker-Winston. && SHORT TERM...05 LONG TERM....12 AVIATION...05
Hazardous weather outlook, Mar 15, 2:33 AM CDT, 10 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 233 AM CDT Sat Mar 15 2025 ALZ011>015-017>050-161045- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 233 AM CDT Sat Mar 15 2025 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Some severe storms are possible across the western half of Central Alabama through 8 am this morning. Damaging winds up to 60 mph, large hail up to quarter size, and a few tornadoes will be possible. An outbreak of severe weather is forecast this afternoon and evening through early Sunday morning. Damaging winds up to 70 mph, large hail up to golf ball size, and tornadoes, some of whichmay be strong and long-tracked, are likely during this time frame. There is a Slight Risk of Excessive Rainfall Saturday through Sunday morning. Generally 2-4 inches of rainfall is expected. A Flood Watch is now in effect. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed on Saturday and Saturday night.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 2:15 AM CDT | Special Weather Statement | BMX | Pickens | 30 min |
| Mar 15, 2:45 AM CDT | Tornado Warning | BMX | Marion | 32 min |
| Mar 15, 2:47 AM CDT | Special Weather Statement | BMX | Lamar | 43 min |
| Mar 15, 3:03 AM CDT | Special Weather Statement | BMX | Fayette | 42 min |
| Mar 15, 3:17 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 43 min |
| Mar 15, 3:25 AM CDT | Special Weather Statement | BMX | Winston | 35 min |
| Mar 15, 3:32 AM CDT | Special Weather Statement | BMX | Pickens | 28 min |
| Mar 15, 3:38 AM CDT | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 52 min |
| Mar 15, 3:45 AM CDT | Special Weather Statement | BMX | Winston | 30 min |
| Mar 15, 4:01 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa, Walker | 29 min |
| Mar 15, 4:14 AM CDT | Special Weather Statement | BMX | Winston | 31 min |
| Mar 15, 4:19 AM CDT | Severe Thunderstorm Warning | BMX | Walker | 26 min |
| Mar 15, 4:25 AM CDT | Special Weather Statement | BMX | Tuscaloosa | 35 min |
| Mar 15, 4:42 AM CDT | Special Weather Statement | BMX | Walker | 33 min |
| Mar 15, 5:08 AM CDT | Special Weather Statement | BMX | Blount | 37 min |
| Mar 15, 5:12 AM CDT | Severe Thunderstorm Warning | BMX | Blount | 34 min |
| Mar 15, 5:14 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 31 min |
| Mar 15, 5:41 AM CDT | Special Weather Statement | BMX | Blount | 34 min |
| Mar 15, 6:50 AM CDT | Special Weather Statement | BMX | Blount | 10 min |
| Mar 15, 7:07 AM CDT | Areal Flood Advisory | BMX | Blount | 113 min |
| Mar 15, 8:07 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 25 hr |
| Mar 15, 8:08 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 25 hr |
| Mar 15, 2:31 PM CDT | Tornado Warning | BMX | Sumter | 44 min |
| Mar 15, 2:51 PM CDT | Tornado Warning | BMX | Greene, Pickens | 54 min |
| Mar 15, 3:24 PM CDT | Tornado Warning | BMX | Tuscaloosa | 66 min |
| Mar 15, 4:20 PM CDT | Tornado Warning | BMX | Walker | 39 min |
| Mar 15, 4:35 PM CDT | Tornado Warning | BMX | Pickens | 25 min |
| Mar 15, 4:45 PM CDT | Tornado Warning | BMX | Fayette, Tuscaloosa | 31 min |
| Mar 15, 5:16 PM CDT | Tornado Warning | BMX | Sumter | 16 min |
| Mar 15, 5:37 PM CDT | Tornado Warning | BMX | Winston | 23 min |
| Mar 15, 6:32 PM CDT | Tornado Warning | BMX | Hale, Marengo, Perry | 58 min |
Nearby
Tornado Warnings in Alabama, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.